Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


vl detectable after 1,5 years of treatment (truvada + reyataz)
Sep 23, 2012

Hi from Italy! I hope you may help me to understand what is happening. I discovered to be HIV+ two years ago (CD4=200 and VL=30.000) and after few month (VL=85000) I started HAART treatment: TRUVADA + REYATAZ ...after 3(!) month VL was undetectable and I felt very well. After other few month CD4 became to increase (with little step...now CD4 = 540) and I still feel very healthy (even with problems with triglycerides and cholesterol). I check my blood every two months but, last year (it was October) VL was 50, then 70 (maybe a flu with antibiotics) after VL undetectable...but now during last check, VL = 110. I've been tested for resistance and found everything ok. I think to be adherent to therapy: every day between 22 and 23.30-24 I take my treatment and I have never missed a dose. Is there a risk of treatment failure? Could be useful to add a booster (i.e. Norvir) or we must consider to completely change therapy? What do you think about? I would not change because with these drugs I feel very well and confortable, but I also understand that a detectable VL could lead to problems in the future. Many thanks for useful informations.

Response from Dr. Holodniy

I understand your concern. However, given where your CD4 count is now, I am not too terribly concerned about that viral load result. As you know, the viral load can blip, which unfortunately you have been experiencing. I don't think I would change or add any HIV meds at this time, unless the viral load continues to increase in the 200-500 or greater range on the next test.



Previous
lgsil to hgsil anal precancer
Next
HIV And Fatty Liver

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement